Alert archive / Oregon / Gale Warnings in 2018
Gale Warning 15, NWS Medford, OR
NWS Medford, OR issued this gale warning at Apr 4, 2018, 2:22 PM PDT. It took effect at Apr 5, 2018, 11:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2018, 2:22 PM PDT (21:22 UTC)
- In effect from
- Apr 5, 2018, 11:00 AM PDT
- Expired
- Apr 5, 2018, 5:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
290 WHUS76 KMFR 042122 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 PM PDT Wed Apr 4 2018 PZZ370-051030- /O.CON.KMFR.SC.Y.0033.180405T0900Z-180405T1800Z/ /O.UPG.KMFR.GL.A.0010.180405T1800Z-180406T1200Z/ /O.NEW.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/ /O.NEW.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 222 PM PDT Wed Apr 4 2018 ...GALE WARNING IN EFFECT FROM 11 AM TO 5 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY MORNING THROUGH 11 AM PDT THURSDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 11 AM to 5 PM PDT Thursday. A Hazardous Seas Warning and is in effect from 5 PM Thursday to 5 AM PDT Friday. * Winds...Increasing to south 20 to 30 kt early Thursday morning. South winds increase further to gales of 30 to 35 kt with gusts to 45 kt by late Thursday morning. * Seas...Building to southerly wind driven steep 6 to 8 feet early Thursday morning. Seas build further to very steep 10 to 12 feet by Thursday afternoon. * Areas affected...All areas will be affected by small craft conditions late tonight into late Thursday morning. Then gales will affect all areas Thursday afternoon. Hazardous seas conditions will then affect all areas Thursday evening into early Friday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-376-051030- /O.CON.KMFR.SC.Y.0033.180405T0900Z-180406T1200Z/ /O.UPG.KMFR.GL.A.0010.180405T1800Z-180406T1200Z/ /O.NEW.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/ /O.NEW.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 PM PDT Wed Apr 4 2018 ...GALE WARNING IN EFFECT FROM 11 AM TO 5 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY MORNING THROUGH 5 AM PDT FRIDAY MORNING... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 11 AM to 5 PM PDT Thursday. A Hazardous Seas Warning has also been issued and is in effect from 5 PM Thursday to 5 AM PDT Friday. * Winds...Increasing to south 20 to 30 kt early Thursday morning. South winds increase further to gales of 30 to 35 kt with gusts to 45 kt by late Thursday morning. * Seas...Building to southerly wind driven steep 6 to 7 feet Thursday morning. Seas build further to steep to very steep 8 to 11 feet by Thursday afternoon. * Areas affected...All areas will be affected by small craft conditions, except beyond 5 nm from shore north of Cape Arago late tonight into Thursday morning. Gales will primarily be beyond 5 nm from shore north of Nesika Beach Thursday afternoon, except closer to shore in the vicinity of Cape Blanco. The rest of the area will be affected by small craft conditions through early Friday morning. Hazardous seas will then affect the northwest portions of the zone Thursday evening into Friday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ356-051030- /O.CON.KMFR.SC.Y.0033.180405T0900Z-180406T1200Z/ /O.UPG.KMFR.GL.A.0010.180405T1800Z-180406T1200Z/ /O.NEW.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 222 PM PDT Wed Apr 4 2018 ...GALE WARNING IN EFFECT FROM 11 AM TO 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY MORNING THROUGH 5 AM PDT FRIDAY MORNING... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 11 AM to 5 PM PDT Thursday. * Winds...Increasing to south 20 to 30 kt early Thursday morning. South winds increase further to gales of 30 to 35 kt with gusts to 45 kt by late Thursday morning. * Seas...Building to southerly wind driven steep 6 to 7 feet Thursday morning. Seas build further to steep to very steep 7 to 11 feet by Thursday afternoon. * Areas affected...All areas will be affected by small craft conditions, except beyond 5 nm from shore south of Pistol River late tonight into Thursday morning. Gales will primarily be north of Nesika Beach Thursday afternoon. Then all areas will be affected by small craft conditions Thursday evening through early Friday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
2 follow-up statements
585 WHUS76 KMFR 050925 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 225 AM PDT Thu Apr 5 2018 PZZ370-052230- /O.CAN.KMFR.SC.Y.0033.000000T0000Z-180405T1800Z/ /O.NEW.KMFR.SC.Y.0034.180405T1200Z-180405T1800Z/ /O.CON.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/ /O.CON.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/ /O.NEW.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 225 AM PDT Thu Apr 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect until 11 AM PDT this morning. A Gale Watch has also been issued. This Gale Watch is in effect from Friday evening through Saturday afternoon. * Winds...Increasing to south 20 to 30 kt early this morning. South winds increase further to gales of 30 to 35 kt with gusts to 40 kt by late this morning. Winds diminish tonight, but southerly gales are possible again Friday night. * Seas...Building to southerly wind driven steep 6 to 8 feet early this morning. Seas build further to very steep 10 to 13 feet by this afternoon. Seas diminish to 7 feet or less by Friday morning. * Areas affected...All areas will be affected by small craft advisory conditions early this morning. Then gales will affect all areas this afternoon. Very steep hazardous seas conditions will then affect all areas tonight. Gales are possible in all areas Friday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ350-376-052230- /O.CAN.KMFR.SC.Y.0033.000000T0000Z-180406T1200Z/ /O.NEW.KMFR.SC.Y.0034.180405T1200Z-180406T1200Z/ /O.CON.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/ /O.CON.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/ /O.NEW.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 225 AM PDT Thu Apr 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM PDT THIS MORNING THROUGH 5 AM PDT FRIDAY MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... The National Weather Service in Medford has issued a Gale Watch... which is in effect from Friday evening through Saturday afternoon. * Winds...Increasing to south 20 to 30 kt this morning. South winds increase further to 30 kt to 35 kt gales with gusts to 40 kt late this morning into early afternoon. Winds diminish tonight, but south winds may increase to gales again Friday night. * Seas...Building to southerly wind driven steep 6 to 8 feet this morning. Seas build further to steep to very steep 6 to 11 feet by this afternoon. Seas diminish to 7 feet or less Friday morning. * Areas affected...All areas will be affected by small craft conditions this morning. Then gales will affect areas beyond 5 NM from shore from Cape Blanco northward and areas from Gold Beach to Port Orford beyond 10 NM from shore. All other areas will be affected by Small Craft Advisory level conditions. Very steep seas will affect most areas tonight. Gales are possible in all areas Friday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ356-052230- /O.UPG.KMFR.SC.Y.0033.000000T0000Z-180406T1200Z/ /O.NEW.KMFR.SC.Y.0034.180405T1200Z-180406T1200Z/ /O.CON.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/ /O.EXA.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/ /O.NEW.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 225 AM PDT Thu Apr 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM PDT THIS MORNING THROUGH 11 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... The National Weather Service in Medford has issued a Hazardous Seas Warning...which is in effect from 5 PM this afternoon to 5 AM PDT Friday. A Gale Watch has also been issued. This Gale Watch is in effect from Friday evening through Saturday afternoon. * Winds...Increasing to south 20 to 30 kt this morning. South winds increase further to 25 kt to 35 kt gales with gusts to 40 kt late this morning into early afternoon. Winds diminish tonight, but south winds may increase to gales again Friday night. * Seas...Building to southerly wind driven steep 6 to 7 feet this morning. Seas build further to steep to very steep 7 to 11 feet by this afternoon. Seas diminish to 7 feet or less Friday morning. * Areas affected...All areas will be affected by small craft conditions, except beyond 5 nm from shore south of Pistol River this morning. Gales will primarily be near Cape Blanco late this morning and afternoon. Then warning level very steep seas will affect areas near Cape Blanco this evening with all other areas affected by small craft advisory level conditions through early Friday morning. Gales are possible in all areas Friday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ http://www.weather.gov/medford
635 WHUS76 KMFR 052131 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 231 PM PDT Thu Apr 5 2018 PZZ370-061200- /O.CON.KMFR.GL.W.0015.000000T0000Z-180406T0000Z/ /O.CON.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/ /O.UPG.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/ /O.NEW.KMFR.GL.W.0016.180407T0000Z-180408T0000Z/ /O.NEW.KMFR.SR.A.0003.180407T1200Z-180408T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 231 PM PDT Thu Apr 5 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY... The National Weather Service in Medford has issued another Gale Warning...which is in effect from 5 PM Friday to 5 PM PDT Saturday. A Storm Watch has also been issued and is in effect from late Friday night through Saturday afternoon. * Winds...South gales 30 to 35 kt with gusts to 40 kt through this afternoon. Winds will diminish tonight, but increase again to south gales of 35 to 45 kt late Friday night through Saturday evening. Storm force winds are also possible Saturday morning. * Seas...Wind driven and very steep 10 to 13 feet through late tonight. Seas gradually diminish to 7 to 8 feet through Friday morning, then build again Friday evening. Moderate west swell combined with very steep wind driven seas will create dangerous combined seas of 22 to 26 feet at 12 to 13 seconds peaking Saturday afternoon and evening. Seas will remain hazardous into Sunday. * Areas affected...All areas will be affected by gales through this afternoon. Then, very steep hazardous seas conditions will affect all areas tonight. By Friday afternoon, gales will affect all areas again. Storm force conditions are possible Saturday morning, mainly north of Coos Bay. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ350-356-376-061200- /O.CON.KMFR.GL.W.0015.000000T0000Z-180406T0000Z/ /O.CON.KMFR.SC.Y.0034.000000T0000Z-180406T1200Z/ /O.CON.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/ /O.UPG.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/ /O.NEW.KMFR.GL.W.0016.180407T0000Z-180408T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 231 PM PDT Thu Apr 5 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY... The National Weather Service in Medford has issued another Gale Warning...which is in effect from 5 PM Friday to 5 PM PDT Saturday. * Winds...South gales 30 to 35 kt with gusts to 40 kt through this afternoon. Winds will diminish tonight, but increase again to south gales of 35 to 40 kt late Friday night through Saturday evening. * Seas...Wind driven and very steep 8 to 11 feet through late tonight. Seas gradually diminish to 7 to 8 feet through Friday morning, then build again Friday evening. Moderate west swell combined with very steep wind driven seas will create dangerous combined seas of 20 to 23 feet at 12 to 13 seconds peaking Saturday afternoon and evening. Seas will remain hazardous into Sunday. * Areas affected...Gales will primarily be beyond 2 nm from shore between Gold beach and Coos Bay through this afternoon. Then warning level very steep seas will affect most areas, except beyond 10 nm from shore south of Nesika Beach. All other areas will be affected by small craft conditions through early Friday morning. Gales are expected in all areas late Friday night through Saturday evening. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 4, 9:02 AM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Apr 4, 9:02 AM PDT, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Medford OR 902 AM PDT Wed Apr 4 2018 .DISCUSSION... No updates are needed this morning. The forecast for today through tonight looks to be well on track per the latest observations and numerical model guidance. Extensive cloudiness this morning coupled with light returns on KMAX in Clear Air Mode have yet to yield any measurable precipitation except for 0.01" in the last hour at a couple of automated weather stations on the east side. For the rest of today mild temperatures are expected under mostly cloudy to cloudy skies. Some thinning and breaks in the clouds this morning yield confidence that daytime highs are on track. It will turn wetter tonight through Saturday morning across the area. We'll be assessing the need for wind headlines across portions of the area, mainly for Friday through Saturday, along with fine tuning our precipitation amount and snow level forecasts through the weekend. BTL && .AVIATION...04/12Z TAF CYCLE...VFR ceilings are being observed across the forecast area, with a mix of mid and high clouds. Moisture will arrive this evening and bring with it a chance for showers, partial mountain obscuration, and lower ceilings, but conditions should generally remain VFR. SK && .MARINE...Updated 830 AM PDT Wednesday 4 APR 2018...Relatively calm conditions will continue through this evening. After this brief period of calm conditions, the pattern will turn active again late tonight into Thursday and continue through the weekend. Small Craft Advisory level conditions are expected by early Thursday morning, and gales and very steep and hazardous seas are possible Thursday afternoon. Models have trended back to the idea of Small Craft Advisory level winds affecting most of the waters by Thursday morning. Models are still borderline on whether gales will affect the waters Thursday afternoon and evening, so we have maintained a Gale Watch and will see what the next higher-resolution models show before deciding whether to upgrade to a Warning. Models continue to indicate another even stronger front over the weekend. This pattern still looks like it could be very high impact for the coastal waters given the strength and trajectory of the low pressure center. Guidance indicates gales to possibly storm force winds and a moderate west-southwest swell that will combine with very steep wind waves. Current indications would result in very steep and hazardous seas of up to 20 to 22 feet possible Saturday. SK/BR-y && .PREV DISCUSSION... /Issued 401 AM PDT Wed Apr 4 2018/ SHORT TERM...A warm front moving inland north of the area today, followed by a shortwave disturbances moving inland this evening and tonight, will bring areas of light precipitation. Precipitation will mainly fall as light rain with snow levels around 6000 to 7000 feet today. Precipitation amounts are expected to be very light this morning into this afternoon with amounts of around a trace to 0.02 inches. This morning, the best chance for measurable precipitation is expected along the southern Oregon Cascades and other higher mountains. As the warm front shifts north this afternoon, there will be decreasing chances for rain. Then a shortwave disturbances will track into the area from the southwest and bring areas of light rain to the CWA, with best chances from the Cascades eastward in Oregon and over northern California. However, areas west of the Southern Oregon Cascades will see a slight chance for light rain as well. An active, wet and windy pattern is then expected Thursday into the weekend as several fronts impact the area. Of these systems the heaviest rain is expected Friday into Saturday as an atmospheric river moves into the region. On Thursday, models continue to show a front moving towards the coast and gradually pushing inland late Thursday and Thursday night. This system is expected to bring areas of moderate precipitation to coastal areas with light to moderate precipitation inland. Snow levels are expected to increase to 7500 to 8500 feet ahead of this front so precipitation will mainly fall as rain. South winds will also increase ahead of this front and breezy to gusty south to southwest winds expected along the coast, in the Shasta Valley and from the Cascades eastward on Thursday. On Friday a very moist frontal system will approach the region from the west and gradually move inland. Initially heaviest precipitation will be focused over northern California then spread north across southern Oregon during the day Friday and then increase Friday night. This atmospheric river is expected to bring moderate to locally heavy rain into the area Friday into Saturday. Models solutions show high precipitable water values of 1.2 to 1.6 inches along and off the coast as this system moves into the region. Snow levels will remain elevated Friday through Saturday morning. Moderate to heavy rain is expected to impact portions of Curry county and western and south-central Siskiyou county with moderate to light rain elsewhere. Heaviest rain is expected to occur Friday night into early Saturday. Breezy to gusty southerly winds are also expected across the area late Friday into Saturday as well with advisory level winds possible in the Shasta Valley and for some areas east of the Cascades. Given the potential for heavy rain and gusty winds, will need to monitor this portion of the forecast with future model runs to determine the impacts from this storm. An upper trough will shift inland Saturday then gradually move east of the area on Sunday. This will bring a cool and showery pattern to the area. Snow levels are expected to lower to around 4000 to 4500 feet across the area as the cooler air mass moves into place. So expect some snow to fall on higher passes in the Cascades and Siskiyous. && PREV LONG TERM DISCUSSION... /Issued 302 PM PDT Tue Apr 3 2018/ LONG TERM...Saturday, April 7th through Tuesday, April 10th... A major shortwave trough will push a fairly strong frontal system through the forecast area Saturday bringing gusty winds, rain, and, eventually, snow in the higher mountains. While SW jet stream winds with the front are expected to be a hefty 135 to 155 knots, the fast progression of the front through the forecast area means that the higher precipitation intensities with the front will be short lived, mostly overnight Friday into Saturday. Right now it appears we'll have a gale warning for portions of the Coastal Waters, with some advisory level winds across inland areas. Model guidance varies on the intensity of the winds with this system, with deterministic solutions generally backing off on the wind strength in the past 24 hours and statistical MOS guidance indicating them to be stronger. Given the wide spread in solutions, the wind forecast has been adjusted upward close to consensus of these two differing solutions. Also, model forecast soundings indicate it will be breezy to windy across much of the forecast area Saturday since low to mid-level lapse rates are fairly unstable leading to a well mixed boundary layer. Precipitation amounts have been scaled back some, as well, due to the consensus of the model guidance. This morning's GFS and ECMWF deterministic runs differ substantially on the timing of frontal passage on Saturday, with the ECMWF slower than the GFS by about 6 hours. The GEFS mean appears to be a little slower than the GFS operational run, so went with a solution faster than the ECMWF, but not as fast as the GFS deterministic run would suggest. The net effect is that rain should change over to snow above 6kft from Cascades westward during the daylight hours of Saturday morning. Snow amounts will be generally light, but enough to freshen up the snowpack Saturday afternoon through Monday. Showers will linger with lower snow levels into Sunday before temperatures ramp up again Monday afternoon. By Tuesday another major shortwave trough (though, likely, not as major as this weekend's) will push through the area with another round of rain and higher mountain snow. It currently appears that a stronger frontal system and associated trough will move in mid to late next week. -Lutz && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters... - Gale Watch from Thursday morning through late Thursday night for PZZ350-356-370-376. - Small Craft Advisory from 2 AM Thursday to 5 AM PDT Friday for PZZ350-356-376. - Small Craft Advisory from 2 AM to 11 AM PDT Thursday for PZZ370. BTL/CC/NSK
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:22 PM PDT | Hazardous Seas Warning | MFR | 39 hr | |
| Apr 4, 2:49 PM PDT | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.